Health officials suspect possible opioid overdoses in cases linked to hospitalizations of marijuana users in Prince William County.
Local news reports are warning the public about potentially tainted marijuana in the Northern Virginia region. Four overdose victims, including one who passed away, were hospitalized in the Prince William County Health District. One factor that they all have in common is recent marijuana use. Possible opioid contamination is suspected because three of the patients were revived with Narcan, and the fourth died of the overdose.
To date, no additional information is available about the source of the potentially tainted marijuana. Nearby regions like the City of Alexandria and Stafford County put out bulletins with information about the ongoing situation and what symptoms to look out for if you suspect a similar overdose.
According to the Centers for Disease Control and Prevention, visible warning signs of an opioid overdose include:
- pallor in the face
- blue tint to lips and nails
- body going limp
- muscle spasms
- drowsiness or losing consciousness
- slowed breathing
If you witness these symptoms and suspect a drug overdose, call 911 immediately and seek medical attention.
For more information on getting help for drug addiction, call (800) 662-4357 and speak to someone at the Substance Abuse and Mental Health Services Administration. The hotline is open 24 hours a day and you can get confidential help with treatment referrals.